MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: "could you please elaborate further on the issue reported with the product? =>broke roop - do you have any photos available for visual analysis? =>no have, bu the product will return.- could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.=>the device has been received at (b)(6) and will be shipped.Please check rmao.Tracking number is (b)(4).- please provide the source or name of person providing answers to follow-up questions: =>(b)(6).H6 component code: g07002 - no device problem found.H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened sample was received for analysis.Product code sxpp1b119.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand and no anomalies were observed.Additionally, the loop was noted conforming to the visual standard.A functional test was performed in the strand using instron equipment and the tensile force was above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.
 
Event or Problem Description
It was reported that a patient underwent a respiratory procedure on (b)(6) 2026 and barbed suture was used.During the procedure, it was reported by a sales rep that, during an unknown respiratory surgery, the loop was damaged when the product was used.There was no effect on the patient.It was not a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.Affiliate reference number: (b)(4).Please take photos for japanese customer.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/30/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.Additional information was requested; the following was obtained: could you please elaborate further on the issue reported with the product? broke roop - do you have any photos available for visual analysis? nohave, bu the product will return.- could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number is (b)(4).- please provide the source or name of person providing answers to follow-up questions: (b)(6).H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty labeled winding former and one used needle suture combination were received for analysis.Product code sxpp1b119.Upon initial inspection of the returned sample, no evidence of breakage suture was observed.However, the weld of the first loop was found detached, and crimping marks were present on the needle.This mode of failure was probably caused by excessive force applied.As the suture is absorbable and the duration and conditions of environmental exposure could not be determined, functional testing was not performed.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as of what caused the reported complaint.For the device to function properly, the stratafix¿ spiral pds¿ plus device must first be anchored in robust tissue using the fixation loop.Then subsequently engage the barbs into the tissue in a standard closure pattern.As part of our quality process, the manufacturing records of this lots-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24931995
Report Number2210968-2026-04257
Device Sequence Number10671219
Product Code NEW
UDI-Device Identifier10705031240889
UDI-Public(01)10705031240889(17)261231(10)105TGC
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B119
Device Lot Number105TGC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown